Hail, Carter
- When
- April 9, 5:07 AM CST
- Where
- Carter County, Ellsinore
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.930, -90.750
An early morning mesoscale convective system crossed southeast Missouri. The system formed along and south of a warm front that extended from central Missouri to the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An early morning mesoscale convective system crossed southeast Missouri. The system formed along and south of a warm front that extended from central Missouri to the Lower Ohio Valley. A few storms produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 9, 2:01 AM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 301 AM CDT SAT APR 9 2011 .DISCUSSION... KPAH 88D ALREADY SHOWS SOME DEVELOPING SHOWERS ACROSS PAH FA. HOWEVER RADAR MOSAIC SHOWS MORE EXTENSIVE DEVELOPMENT OF SHOWERS/STORMS UPSTREAM OVER PTNS MO...TO TOP RIDGE AND AFFECT MAINLY OUR NRN PTNS FA/POTENTIALLY ERN PTNS FA LATER THIS AM. MODELS SHOW H5 HEIGHTS RISING 20-30DM OVER COURSE OF THE DAY...SO SHOULD SEE CAPPING OF ATMOSPHERE FROM SOUTHWEST TO NORTHEAST THROUGH THE PM HOURS...EFFECTIVELY ENDING POPS FROM LATE TODAY THROUGH TONIGHT. UNTIL THEN...SLGT RISK SVR CONTINUES...SEE SWODY1 FOR DETAILS. SUNDAY WILL BE VERY WINDY. MODEL SOUNDINGS/BUFKIT MIX DOWN WINDS SUSTAINED 20-30 MPH WITH GUST POTENTIAL TO 40 MPH ON WARM SLYS- SWLYS. MONDAY IS NOT TOO MUCH DIFFERENT AS POST FRONTAL WINDS SHIFT TO W-NWLYS...WILL OUTLOOK BOTH PERIODS FOR WIND POTENTIAL IN HWO. WARM 80S EXPECTED BOTH TODAY AND TOMORROW...SHOULD MUTE POST FRONTALLY ABOUT 10-15F FOR MONDAY...LEVELLING OFF THE REMAINDER OF THE WEEK. NO CHANGES BEYOND DAY 4. && .AVIATION... VFR CONDITIONS EXPECTED A MAJORITY OF THE OVERNIGHT. ISOLATED SHRA/TSTM ARE POSSIBLE THROUGH DAYBREAK...AND INCLUDED VCSH WITH VFR CB UNTIL 16Z. ANY SHRA OR TSRA WOULD LIKELY PRODUCE BRIEF MVFR CONDITIONS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT SAT APR 9 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 345 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...INCLUDING A SLIGHT RISK OF SEVERE STORMS...MAINLY FOR SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY...AND MAINLY FOR THE FIRST HALF OF THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS IN WESTERN PORTIONS OF SOUTHEAST MISSOURI. SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR UPDATES IN CASE THEIR ACTIVATION IS REQUESTED.
The Paducah radar (KPAH), 176 km away, was scanning. The volume nearest the first event began at 11:06 UTC.
4 hail. Local standard time, as filed.
The duration of the hail was about two minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288368, 288372, 288369, 288367.